MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 5.5MM INCISOR PLUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 5.5MM INCISOR PLUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Model Number 72203519
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee arthroscopy, the dyonics incisor blade left a lot of metal debris in the joint.Most of the metal debris was retrieved from the patient with suction.The procedure was completed with a non-significant surgical delay using a back-up device.No further complications were reported.The patient's current status is well.
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H6, health effect - impact code updated.H3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.An analysis of the device image shows wear on the metal blade.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that an undated intraoperative photo was provided for review and confirms the reported.Based on the information provided no clinical factors were found which would have contributed to the reported events.The materials are well stablished.The blade is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
5.5MM INCISOR PLUS PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16870991
Report Number1219602-2023-00647
Device Sequence Number20319489
Product Code HAB
UDI-Device Identifier00885554027846
UDI-Public00885554027846
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203519
Device Catalogue Number72203519
Device Lot Number51012017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown